MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "after footplate deployment the device fell apart, and malfunctioned.Dr preformed surgical cutdown to fix." additional information: "during a tavr procedure, micro puncture and ultrasound were utilized to gain central access in the right common femoral artery.Vessel size was 8mm with no reported calcification or tortuosity.Measured depth for the manta was 5+1cm.Both protamine and heparin were administered intravenously during the procedure.Dr stated that as he was pulling to tension , the device failed and came apart.Time to hemostasis was immediate but after angiogram they noticed an occlusion and no distal pulses.Cut down preformed and device removed patient was reported as fine post the procedure.".
 
Additional Manufacturer Narrative
(b)(4).The report that the manta sheath separated from the housing was confirmed through visual analysis of the returned sample and pictures provided by the customer.The customer returned one 18fr manta closure device with the associated packaging for investigation.Visual analysis revealed that the sheath was separated from the sheath housing.The wings on the hub of the sheath were visibly stretched and deformed.There was no visual damage on the bypass tube and the button valve was torn as expected.Dimensional analysis was done on the sheath, sheath housing, and button valve.All relevant measurements were within specification limits except the distance between the wings on the blue hub of the sheath which measured 17.23 mm which is below the specification limit.This is likely due to excess force on the sheath hub from separation.The returned sheath was reassembled with the button valve and housing.The connection was then tested and was securely attached.Additional information provided by the customer reported that the tension gauge was not working when the suture was being pulled.The device was disassembled, and the suture was pulled which engaged the tension gauge.Therefore, we were not able to confirm that report.A review of the manufacturing process confirmed that these devices undergo 100% inspection and evaluation, as part of the product release criteria.A device history record review was performed, and no relevant findings were identified.Based on the customer report, sample received, and manufacturing processes, the root cause of this event cannot be determined.Teleflex will continue to monitor and trend for events of this nature.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22211811
Report Number3010252479-2025-00066
Device Sequence Number20987699
Product Code MGB
UDI-Device Identifier00856279007062
UDI-Public(01)00856279007062(11)240515(17)251115(10)73E2400582(21)
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Catalogue Number2115
Device Lot Number73E2400582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexUnknown
Patient Weight87 KG